Generalized refinement equations and subdivision processes

G. Derfel, N. Dyn, D. Levin

Research output: Contribution to journalArticlepeer-review


The concept of subdivision schemes is generalized to schemes with a continuous mask, generating compactly supported solutions of corresponding functional equations in integral form. A necessary and a sufficient condition for uniform convergence of these schemes are derived. The equivalence of weak convergence of subdivision schemes with the existence of weak compactly supported solutions to the corresponding functional equations is shown for both the discrete and integral cases. For certain non-negative masks stronger results are derived by probabilistic methods. The solution of integral functional equations whose continuous masks solve discrete functional equations, are shown to be limits of discrete nonstationary schemes with masks of increasing support. Interesting functions created by these schemes are C functions of compact support including the up-function of Rvachev.

Original languageEnglish
Pages (from-to)272-297
Number of pages26
JournalJournal of Approximation Theory
Issue number2
StatePublished - Feb 1995


Dive into the research topics of 'Generalized refinement equations and subdivision processes'. Together they form a unique fingerprint.

Cite this